Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 18, 2011, 2:38 PM MDT for Adams County, Broomfield County, Weld County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 2:38 PM MDT (20:38 UTC)
- Expired
- May 18, 2011, 2:57 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Adams County, CO, Broomfield County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 43 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS55 KBOU 182038 SVRBOU COC001-014-123-182130- /O.NEW.KBOU.SV.W.0004.110518T2038Z-110518T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 238 PM MDT WED MAY 18 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO EASTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 238 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL THORNTON...OR 12 MILES NORTH OF DENVER... MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK...FORT LUPTON...FIRESTONE...DACONO...BRIGHTON...BARR LAKE...NORTHEASTERN WESTMINSTER...THORNTON...NORTHGLENN...NORTHERN COMMERCE CITY AND EASTERN BROOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4015 10504 4016 10470 3981 10482 3990 10504 TIME...MOT...LOC 2038Z 178DEG 14KT 3990 10493 WIND...HAIL <50MPH 1.25IN $$
1 follow-up statement
778 WWUS55 KBOU 182057 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 257 PM MDT WED MAY 18 2011 COC001-014-123-182107- /O.CAN.KBOU.SV.W.0004.000000T0000Z-110518T2130Z/ ADAMS CO-WELD CO-BROOMFIELD CO- 257 PM MDT WED MAY 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROOMFIELD... SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4015 10504 4016 10470 3981 10482 3990 10504 TIME...MOT...LOC 2057Z 178DEG 14KT 3997 10493 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:11 AM MDT, 9 hours 27 minutes earlier.
Area forecast discussion, May 18, 5:11 AM MDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 511 AM MDT WED MAY 18 2011 .AVIATION...THE LOW STRATUS AND AREAS OF FOG HAVE MADE A PUSH WEST TO AFFECT ALL AIRPORTS THIS MORNING. EXPECT THESE CONDITIONS TO LAST FOR A COUPLE MORE HOURS...CLEARING UP BY 15Z. STARTING AROUND 15Z...WILL SEE EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO AFFECT THE AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS AFTERNOON ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY LOWER WITH THE HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO GUST UP TO 25 KT OR STRONGER THROUGH 00Z. && .PREV DISCUSSION... /ISSUED 350 AM MDT TUE MAY 17 2011/ .SHORT TERM...AN ACTIVE DAY EXPECTED AS A JET...ROUNDING THE BOTTOM OF A DEEPENING UPPER LOW OVER THE GREAT BASIN...MOVES OVER SOUTHEASTERN COLORADO. THIS WILL PUT OUR FORECAST AREA UNDER THE LEFT FRONT QUADRANT OF THE JET PRODUCING MODERATE QG VERTICAL MOTION. QG MOTION IS ALREADY INCREASING WHILE MOISTURE IS STREAMING ACROSS THE STATE AS EVIDENCED BY SATELLITE AND RADAR...SHOWERS ARE BEGINNING TO INCREASE ACROSS WESTERN COLORADO AND FORMING OVER THE MOUNTAINS AND FOOTHILLS NORTH OF INTERSTATE 70. A SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY...PRODUCING STRONG EASTERLY UPSLOPE FLOW UP TO 700 MB AT LEAST AND MOISTENING THE AIRMASS EVEN MORE EAST OF THE DIVIDE. A THETA E RIDGE WILL NUDGE INTO THE AREA FROM SOUTHWESTERN KANSAS...STRETCHING NORTHWEST TOWARD LARIMER COUNTY. COMBINING THIS WITH CAPES NEAR WHAT WE SAW YESTERDAY AND SHEAR SLIGHTLY STRONGER...EXPECT MORE NUMEROUS SHOWERS TODAY WITH THUNDERSTORMS FORMING AS WELL THIS AFTERNOON. SOME OF THESE STORMS WILL AGAIN HAVE LARGE HAIL AND STRONG GUSTY WINDS...AND COULD SEE A FEW TORNADOES AGAIN TODAY. THE CONVECTIVE ACTIVITY LOOKS TO BE MORE WIDESPREAD TODAY RATHER THAN JUST OVER THE FAR EASTERN PLAINS LIKE YESTERDAY. WITH A GOOD DYNAMICAL SITUATION WITH CONVECTION AS WELL...HIGHER PRECIPITABLE WATER AMOUNTS TODAY WILL PRODUCE MORE QPF TODAY. THE UPSLOPE FLOW MAY HELP CONCENTRATE HEAVIER PRECIPITATION OVER THE FOOTHILLS AS WELL AS THE HIGHER MOUNTAINS. THE CONCERN TODAY WILL BE FOR SIGNIFICANT PRECIPITATION OVER THE BURN SCAR AREAS...INCLUDING THE FOURMILE CANYON...RESERVOIR ROAD AND CRYSTAL BURN AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN FOOTHILLS SPECIFICALLY AIMED AT THE BURN AREAS. THIS WILL START AT NOON TODAY...WHEN THE CONVECTION IS EXPECTED TO INCREASE SIGNIFICANTLY AND LAST THROUGH MIDNIGHT TONIGHT. ANOTHER CONCERN IS FOR SNOW AMOUNTS OVER THE HIGH COUNTRY. AS THE UPPER LOW NEARS...THE SNOW LEVELS WILL BE DROPPING. WITH THE SIGNIFICANT PRECIPITATION EXPECTED...SNOW RATES WILL INCREASE THIS EVENING WIT 4 TO 9 INCHES EXPECTED BY THURSDAY MORNING. THE HEAVIER AMOUNTS WILL BE CONCENTRATED OVER THE MOUNTAINS NORTH OF INTERSTATE 70 AND AROUND ROCKY MOUNTAIN NATIONAL PARK. WITH THE SNOW EXPECTED TO CONTINUE THROUGH THURSDAY...WILL ISSUE A WINTER WEATHER ADVISORY FOR ZONES 31 AND 34...WITH A WINTER STORM WARNING FOR ZONE 33 BEGINNING THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING WITH THE ACTIVITY MOVING NORTHEAST AS THE JET MOVES IN THAT DIRECTION AS WELL. SIGNIFICANT PRECIPITATION WILL STILL BE A POSSIBILITY...MOST LIKELY ALONG THE WYOMING BORDER. .LONG TERM...THERE IS REASONABLE AGREEMENT AMONGST THE SHORT/MEDIUM RANGE MODELS WITH THE UPPER LOW MOVING NORTHEAST FROM NEAR GRAND JUNCTION THURSDAY MORNING INTO SOUTHEAST WYOMING BY LATE THURSDAY NIGHT. THAT IS A SLIGHT NORTHWARD ADJUSTMENT FROM THE EARLIER MODEL RUNS. THIS SOLUTION WILL LIMIT THE THREAT OF FURTHER SIGNIFICANT PRECIPITATION IN THE LOWER ELEVATIONS...BUT AT THE SAME TIME ALLOW OROGRAPHIC SHOWERS TO PERSIST IN THE MOUNTAINS INTO SATURDAY. ON THURSDAY...THERE IS STILL GOOD LARGE SCALE Q-G LIFT NEAR THE WYOMING BORDER IN THE MORNING WHICH SHOULD KEEP SHOWERS GOING THERE EARLY IN THE DAY. THEN WEAK DOWNWARD Q-G VERTICAL MOTION DEVELOPS ACROSS THE PLAINS IN THE AFTERNOON ALONG WITH SOME DRYING ALOFT. THIS WOULD LIMIT SHOWER COVERAGE SO HAVE SCALED BACK POPS A BIT IN THE LOWER ELEVATIONS...ALTHOUGH TEMPS ALOFT ARE STILL COLD ENOUGH TO SUPPORT CONVECTIVE SHOWER DEVELOPMENT. IN THE MOUNTAINS...SNOW SHOWERS SHOULD CONTINUE WITH THE HEAVIEST SNOWFALL NEAR THE WYOMING BORDER AS MOISTURE WRAPS AROUND THE WELL DEVELOPED UPPER LOW. Q-G VERTICAL MOTION FIELDS AND ISENTROPIC ANALYSIS ALSO SHOWS LIFT PERSISTING IN THAT AREA...SO WILL CONTINUE THE HIGHLIGHTS IN THE HIGH COUNTRY THROUGH THURSDAY. AN EXTENSION MAY BE REQUIRED INTO THURSDAY NIGHT DEPENDING ON HOW MUCH THE UPPER LOW DEEPENS. A STRONGER EVOLUTION WOULD PROVIDE FAVORABLE OROGRAPHICS IN THE HIGH COUNTRY AND KEEP ADVISORY CRITERIA SNOWFALL IN PLACE. ON THE PLAINS...THE RATHER SIGNIFICANT DRY SLOT SHOULD BRING A SHARP DECREASE IN PRECIPITATION AS CONVECTIVE SHOWERS DISSIPATE THURSDAY EVENING. THEN...ATMOSPHERE WILL DESTABILIZE AGAIN FRIDAY AFTERNOON WITH DAYTIME HEATING. AIRMASS IS UNSTABLE ENOUGH TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST...WITH COLD ENOUGH TEMPS ALOFT FOR SMALL HAIL BUT VERY LOW SEVERE WEATHER THREAT. DRYING AIRMASS WILL ALSO LIMIT POTENTIAL FOR ANY FURTHER HYDROLOGY CONCERNS. WE ARE STILL LOOKING FOR SOME RIDGING AND WARMING FOR THE WEEKEND...BUT SPRINGTIME INSTABILITY WILL KEEP WEAKER CONVECTION IN THE FORECAST. THERE IS STILL POTENTIAL FOR ANOTHER STRONGER SYSTEM MONDAY INTO TUESDAY WITH MORE SHOWERS AND STORMS THEN. && .HYDROLOGY...ISOLATED SHOWERS THIS MORNING WILL QUICKLY INCREASE LATE THIS MORNING WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS BY THIS AFTERNOON. CONCERN FOR HEAVY RAIN AND LOCALIZED FLOODING AT THE BURN AREAS HAS INCREASED...WITH THE HEAVIEST RAINFALL EXPECTED IN THE 3 PM TO 9 PM TIME FRAME. THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF RAINFALL RATES AROUND ONE TO TWO TENTHS OF AN INCH PER HOUR...WITH THE STRONGER STORMS CAPABLE OF A QUARTER TO HALF AN INCH IN LESS THAN AN HOUR. TOTAL POTENTIAL RAINFALL TODAY COULD REACH UP TO AN INCH TO AN INCH AND A HALF OVER THE FOURMILE CANYON SCAR WITH SLIGHTLY MORE POSSIBLY OVER THE RESERVOIR ROAD AND CRYSTAL SCARS. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR THE BURN AREAS BEGINNING AT NOON AND LASTING UNTIL MIDNIGHT. AVIATION...AN AREA OF LOW STRATUS AND PATCHY FOG OVER THE PLAINS HAS BEEN STAYING JUST EAST OF KDEN AND MOVING IN AND OUT OF KAPA. BELIEVE ONLY THE STRATUS WILL AFFECT THESE TWO AIRPORTS AND LEAVE KBJC ALONE. THE CHANCE FOR THE LOW CLOUDS WILL HANG AROUND UNTIL ABOUT 13Z TO 15Z WITH LIGHT WINDS. STARTING AROUND 15Z...WILL SEE EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO AFFECT THE AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS AFTERNOON ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY LOWER WITH THE HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO GUST UP TO 25 KT OR STRONGER THROUGH 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR FOURMILE...CRYSTAL AND RESERVOIR ROAD BURN AREAS IN COZ035. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY FOR MOUNTAINS OF SUMMIT...GRAND AND JACKSON COUNTIES...COZ031-034. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY FOR THE NORTHERN FRONT RANGE MOUNTAINS...COZ033. && SHORT TERM...KRIEDERMAN LONG TERM....BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, May 18, 11:02 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT WED MAY 18 2011 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT WED MAY 18 2011 ..FLASH FLOOD WATCH FOR THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN BOULDER AND LARIMER COUNTIES... ...WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS... ...WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT...WESTERN GRAND AND WESTERN JACKSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM WILL MOVE FROM UTAH INTO WYOMING AND COLORADO THROUGH TONIGHT. NORTHERN COLORADO WILL BE UNDER A FAVORED LIFT AREA WITH INCREASING MOISTURE AND UPSLOPE WINDS...ESPECIALLY NEAR THE WYOMING BORDER. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH STEADIER RAIN THIS EVENING ESPECIALLY IN AREAS NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE... MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREAT WILL BE HAIL UP TO ONE INCH IN DIAMETER...THOUGH DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. THE MOIST AND UNSTABLE ATMOSPHERE WILL CREATE A THREAT OF HEAVY RAINFALL OVER THE FOOTHILLS WHICH CAUSES A CONCERN FOR FLASH FLOODING OVER THE BURN AREAS. SOME OF THE THUNDERSTORMS COULD PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAIN IN AN HOUR...AND TRAINING OF STORM CELLS ALONG THE FOOTHILLS COULD PRODUCE UP TO 2 INCHES OF RAIN OVER SEVERAL HOURS. THE SNOW LEVEL WILL BE BETWEEN 7 AND 8 THOUSAND FEET...WITH ACCUMULATIONS OF 4 TO 10 INCHES ABOVE 9000 FEET. THE HIGHEST AMOUNTS WILL BE FOUND ALONG EASTERN FACING SLOPES...ESPECIALLY OVER THE MOUNTAINS OF LARIMER AND BOULDER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG SPRING STORM SYSTEM WILL GRADUALLY MOVE NORTH OF THE AREA THURSDAY INTO FRIDAY. THIS WILL BRING A DECREASE IN SHOWERS AND THUNDERSTORMS TO THE PLAINS AND FOOTHILLS. HOWEVER...IN THE MOUNTAINS...SNOW SHOWERS WILL CONTINUE WITH ADDITIONAL SNOW ACCUMULATION EXPECTED ALL THE WAY THROUGH FRIDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO TAPER OFF THURSDAY AFTERNOON. SOMEWHAT DRIER AND WARMER CONDITIONS WILL DEVELOP BY THIS WEEKEND WITH ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MONDAY. ANOTHER STORM SYSTEM MAY AFFECT THE REGION BY NEXT TUESDAY OR WEDNESDAY WITH AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR RAINFALL AMOUNTS WILL BE NEEDED IN THE FOURMILE BURN AREA BY NOON TODAY. IN OTHER AREAS SPOTTERS ARE REQUESTED TO REPORT IN ACCORDANCE WITH GUIDELINES. GIMMESTAD/RPK
In the hours before
Local storm report, May 18, 1:26 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
&&
JKLocal storm report, May 18, 1:51 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:11 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:13 PM MDT | Tornado Warning | BOU | Washington | 15 min |
| May 17, 6:26 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 43 min |
| May 17, 6:59 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| May 18, 4:10 AM MDT | Flash Flood Watch | BOU | Boulder, Larimer | 16 hr |
| May 18, 4:43 AM MDT | Winter Storm Warning | BOU | Boulder, Grand, Jackson, Larimer | 24 hr |
| May 18, 4:43 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 24 hr |
| May 18, 1:13 PM MDT | Tornado Warning | BOU | Adams, Broomfield | 31 min |
| May 18, 2:16 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield | 119 min |
| May 18, 2:29 PM MDT | Tornado Warning | BOU | Adams | 14 min |
| May 18, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.